Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 161, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 17, 2016, 2:54 PM EDT for Raleigh County, Wyoming County, West Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2016, 2:54 PM EDT (18:54 UTC)
- Expired
- Aug 17, 2016, 3:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Raleigh County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 93 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 17, 2:02 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
596
WUUS51 KRLX 171854
SVRRLX
WVC081-109-171930-
/O.NEW.KRLX.SV.W.0161.160817T1854Z-160817T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
254 PM EDT WED AUG 17 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RALEIGH COUNTY IN SOUTHEASTERN WEST VIRGINIA...
SOUTHEASTERN WYOMING COUNTY IN SOUTHERN WEST VIRGINIA...
* UNTIL 330 PM EDT
* AT 253 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MULLENS...OR 7 MILES EAST OF PINEVILLE...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MULLENS...COAL CITY...TWIN FALLS STATE PARK...SHADY SPRING...
RHODELL...HERNDON...MABEN...JOSEPHINE AND GHENT.
THIS INCLUDES WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 28 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3750 8150 3768 8149 3768 8101 3766 8103
3764 8107 3761 8106 3759 8109 3760 8114
3758 8120 3754 8120 3751 8121 3750 8126
3748 8127 3746 8131
TIME...MOT...LOC 1853Z 270DEG 25KT 3760 8140
HAIL...1.00IN
WIND...60MPH
$$
162 follow-up statements
091
WWUS51 KRLX 171912
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
312 PM EDT WED AUG 17 2016
WVC109-171921-
/O.CAN.KRLX.SV.W.0161.000000T0000Z-160817T1930Z/
WYOMING WV-
312 PM EDT WED AUG 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WYOMING COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN WEST VIRGINIA.
LAT...LON 3758 8130 3768 8135 3768 8101 3766 8103
3764 8107 3761 8106 3759 8109 3760 8114
3758 8120 3755 8120
TIME...MOT...LOC 1911Z 270DEG 25KT 3760 8123
$$
WVC081-171930-
/O.CON.KRLX.SV.W.0161.000000T0000Z-160817T1930Z/
RALEIGH WV-
312 PM EDT WED AUG 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHEASTERN RALEIGH COUNTY...
AT 311 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COAL CITY...OR
10 MILES NORTHWEST OF CAMP CREEK...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
COAL CITY...SHADY SPRING...RHODELL...JOSEPHINE AND GHENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3758 8130 3768 8135 3768 8101 3766 8103
3764 8107 3761 8106 3759 8109 3760 8114
3758 8120 3755 8120
TIME...MOT...LOC 1911Z 270DEG 25KT 3760 8123
HAIL...1.00IN
WIND...60MPH
$$
16047
WWUS51 KRLX 171925
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
325 PM EDT WED AUG 17 2016
WVC081-171934-
/O.EXP.KRLX.SV.W.0161.000000T0000Z-160817T1930Z/
RALEIGH WV-
325 PM EDT WED AUG 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RALEIGH COUNTY
WILL EXPIRE AT 330 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN WEST VIRGINIA.
LAT...LON 3758 8130 3768 8135 3768 8101 3766 8103
3764 8107 3761 8106 3759 8109 3760 8114
3758 8120 3755 8120
TIME...MOT...LOC 1922Z 270DEG 25KT 3760 8123
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:00 PM EDT, 54 minutes earlier.
Area forecast discussion, Aug 17, 2:00 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Charleston WV 200 PM EDT WED AUG 17 2016 .SYNOPSIS... Cold front will move through the forecast this evening providing more rain and thunderstorms. Another cold front this weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 200 pm Wednesday...saw some multicellular storms develop this afternoon with decent supercell structures, as upper level trough moves across moist and unstable atmosphere over the ohio valley. Trough will continue slide across and provide a trigger for additional convective development this afternoon...mainly from the I77 corridor to the east...and KCRW-KBKW I64 corridor east. atmospheric column undergoes a slight drying trend on Thursday. Kept isolated POPS painted over the elevated terrain. Only slight adjustments to pop and temp trends through Thursday. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... As of 245 am Wednesday... By Thursday morning the cold front should be mostly through the region. Have kept some chance PoP in for Thursday morning and into the afternoon for Southwest Virginia and in the West Virginia Mountains as orographic accent in the weak NW flow and their close proximity to the front may enhance shower activity. Things look to dry out overnight Thursday...but that will be short lived as guidance is indicating an increase in moisture across the region on Friday. Expect to see diurnal showers and storms develop and maximize in coverage late Friday afternoon and Friday evening...similar to what we have seen the last few days. The next short wave looks to edge closer to the region Saturday morning...but at this time it appears it should not have any impacts until after the short term period of the forecast. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 230 pm Tuesday... Models remain in good agreement on a stronger upper level short wave trough pushing a stronger cold front through the area Sunday. The front stalled to our south will lift northward on Saturday. plenty of moisture out ahead of this system will increase the chances of showers and thunderstorms. Sunday the front pushes through and exits on Monday. Cooler and drier air works into the area late Monday night into Tuesday...as high pressure builds in across the region. Pretty much stuck with a blend of guidance temps throughout. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 200 PM Wednesday...MVFR to local IFR in areas of convective development through this afternoon and evening. Will see conditions improve to a VFR/MVFR mix for the overnight hours. Moist decoupled BL overnight will lead to IFR most areas for the early mornings hours in low clouds and fog. Drying occurs after 12z for improvement to vfr conditions on Monday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... ALTERNATE SCENARIOS: Timing convection and development of stratus and fog overnight may vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY L H H H H H H H H H H L HTS CONSISTENCY H H H H H H H H H H H L BKW CONSISTENCY H H H H H H H H H H H L EKN CONSISTENCY H H H H L H L L L L M L PKB CONSISTENCY M M M M L H H H M M L L CKB CONSISTENCY M H H H H H H H H M H L AFTER 18Z THURSDAY... Brief IFR conditions in sct showers and thunderstorms through Thursday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JW/MPK NEAR TERM...KMC SHORT TERM...MPK LONG TERM...JS AVIATION...KMC
Hazardous weather outlook, Aug 17, 2:11 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 211 PM EDT WED AUG 17 2016 WVZ015-016-018-024>030-032>040-046-047-181815- KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 211 PM EDT WED AUG 17 2016 ...SEVERE THUNDERSTORM WATCH 449 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING MAY ALSO CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013- 014-017-019-020-031-181815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-WIRT- RITCHIE-DODDRIDGE-HARRISON- 211 PM EDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS THIS AFTERNOON MAY CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 17, 12:48 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1248 PM EDT WED AUG 17 2016
OHZ086-WVZ006>008-013>016-171745-
GALLIA-MASON-CABELL-KANAWHA-ROANE-JACKSON-PUTNAM-LINCOLN-
1248 PM EDT WED AUG 17 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL GALLIA...
SOUTHWESTERN ROANE...PUTNAM...SOUTHERN MASON...NORTHWESTERN
LINCOLN...SOUTHEASTERN JACKSON...CABELL AND NORTHWESTERN KANAWHA
COUNTIES...
AT 1247 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MILTON...OR
11 MILES EAST OF PROCTORVILLE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...WINFIELD...JEFFERSON...SOUTH CHARLESTON...
ST. ALBANS...DUNBAR...HURRICANE...BARBOURSVILLE...SISSONVILLE...
MILTON...ELEANOR...BUFFALO...POCA...TORNADO...ELKVIEW...ONA...
CROSS LANES...CULLODEN AND PINCH.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 79 BETWEEN MILE MARKERS 1 AND 12.
INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 100 AND 131.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 19 AND 57.
ROUTE 119 BETWEEN MILE MARKERS 76 AND 80.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3878 8153 3836 8142 3828 8226 3855 8230
3858 8229 3858 8230 3863 8231
TIME...MOT...LOC 1647Z 259DEG 31KT 3846 8216
21Special weather statement, Aug 17, 1:18 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
118 PM EDT WED AUG 17 2016
WVZ024>026-034-171815-
BOONE-LOGAN-MINGO-WYOMING-
118 PM EDT WED AUG 17 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MINGO...SOUTHEASTERN
BOONE...LOGAN AND NORTHWESTERN WYOMING COUNTIES...
AT 118 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
DELBARTON...OR 9 MILES NORTHEAST OF WILLIAMSON...MOVING EAST AT 25
MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LOGAN...OCEANA...MAN...DELBARTON...WHARTON...BALD KNOB...HOLDEN...
MALLORY...MOUNT GAY-SHAMROCK...RED JACKET...AMHERSTDALE-ROBINETTE...
MATEWAN...WEST LOGAN...BRUNO...MOUNT GAY...DINGESS...MYRTLE...PIE...
COAL MOUNTAIN AND KOPPERSTON.
THIS INCLUDES ROUTE 119 BETWEEN MILE MARKERS 6 AND 29.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3763 8217 3765 8218 3765 8219 3763 8219
3763 8221 3766 8224 3766 8226 3787 8226
3793 8157 3792 8156 3764 8156 3762 8218
TIME...MOT...LOC 1718Z 265DEG 23KT 3777 8215
21Special weather statement, Aug 17, 1:53 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
153 PM EDT WED AUG 17 2016
OHZ083>087-171900-
VINTON-LAWRENCE-MEIGS-GALLIA-JACKSON-
153 PM EDT WED AUG 17 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN VINTON...NORTHERN
GALLIA...JACKSON AND NORTHWESTERN MEIGS COUNTIES...
AT 152 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF JACKSON...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...GALLIPOLIS...OAK HILL...RIO GRANDE...GALLIA...
COALTON...VINTON...WILKESVILLE...ADAMSVILLE...RADCLIFFE...
PETERSBURG...MABEE...DEXTER...GAGE...SALEM CENTER...CARPENTER...
CENTERPOINT AND DYESVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3911 8279 3920 8221 3920 8216 3882 8219
3879 8222 3877 8222 3876 8221 3882 8265
3885 8265 3886 8276 3894 8275 3895 8281
TIME...MOT...LOC 1752Z 270DEG 30KT 3899 8280
21Special weather statement, Aug 17, 2:11 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
211 PM EDT WED AUG 17 2016
VAZ004-WVZ024>026-033>035-171915-
BUCHANAN-BOONE-LOGAN-MINGO-MCDOWELL-WYOMING-RALEIGH-
211 PM EDT WED AUG 17 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BUCHANAN...
RALEIGH...SOUTHEASTERN MINGO...NORTHERN MCDOWELL...SOUTHEASTERN
BOONE...SOUTHEASTERN LOGAN AND WYOMING COUNTIES...
AT 211 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR BALD KNOB TO NEAR GILBERT CREEK.
MOVEMENT WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE
STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
BECKLEY...WELCH...PINEVILLE...MULLENS...MOUNT HOPE...MABSCOTT...
OCEANA...SOPHIA...MAN...NORTHFORK...SHADY SPRING...PROSPERITY...
R.D. BAILEY LAKE...WHARTON...BALD KNOB...DRY CREEK...
TWIN FALLS STATE PARK...DANIELS...
GILBERT CREEK AND AMHERSTDALE-ROBINETTE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 28 AND 52.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 120 AND 137.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3749 8204 3754 8197 3753 8205 3755 8207
3793 8169 3788 8109 3788 8107 3785 8110
3783 8096 3777 8089 3774 8092 3768 8088
3771 8098 3759 8109 3758 8120 3751 8121
3746 8131 3742 8128 3742 8131 3736 8135
TIME...MOT...LOC 1811Z 266DEG 27KT 3783 8168 3754 8196
16Special weather statement, Aug 17, 2:24 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 224 PM EDT WED AUG 17 2016 WVZ015-016-026-027-036-037-171900- CLAY-NICHOLAS-KANAWHA-BOONE-ROANE-FAYETTE- 224 PM EDT WED AUG 17 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL ROANE... WESTERN NICHOLAS...SOUTHWESTERN CLAY...NORTHWESTERN FAYETTE... NORTHEASTERN BOONE AND EASTERN KANAWHA COUNTIES... AT 223 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR ELKVIEW TO NEAR CHESAPEAKE. MOVEMENT WAS EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE STORMS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LOCATIONS IMPACTED INCLUDE... CHARLESTON...CLAY...MONTGOMERY...CHESAPEAKE...MARMET...BELLE... CLENDENIN...CEDAR GROVE...EAST BANK...GLASGOW...SMITHERS... GAULEY BRIDGE...PRATT...GLEN...COAL FORK...ELKVIEW...PINCH... POWELLTON...HANDLEY AND BICKMORE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 79 BETWEEN MILE MARKERS 5 AND 21. INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 96 AND 97. WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 70 AND 95. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTH CENTRAL...SOUTHEASTERN AND CENTRAL WEST VIRGINIA. LAT...LON 3857 8103 3801 8118 3815 8165 3852 8153 TIME...MOT...LOC 1823Z 266DEG 22KT 3851 8145 3818 8156 16
Special weather statement, Aug 17, 2:31 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 231 PM EDT WED AUG 17 2016 WVZ018-028>030-038-171930- CALHOUN-WEBSTER-BRAXTON-LEWIS-GILMER- 231 PM EDT WED AUG 17 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CALHOUN...CENTRAL LEWIS...GILMER...CENTRAL BRAXTON AND NORTH CENTRAL WEBSTER COUNTIES... AT 230 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CEDAR CREEK STATE PARK...OR 8 MILES SOUTHWEST OF GLENVILLE...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LOCATIONS IMPACTED INCLUDE... WESTON...GLENVILLE...GASSAWAY...CEDAR CREEK STATE PARK... STONEWALL JACKSON...BURNSVILLE...FLATWOODS...SAND FORK... FALLS MILLS...IRELAND...SAND RUN...NORMANTOWN...STOUTS MILLS... EXCHANGE...ROSEDALE...BALDWIN...SHOCK...NICUT... HEATERS AND WALKERSVILLE. THIS INCLUDES INTERSTATE 79 BETWEEN MILE MARKERS 64 AND 97. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTH CENTRAL...NORTHEASTERN AND NORTHERN WEST VIRGINIA. LAT...LON 3870 8105 3894 8101 3905 8044 3865 8042 TIME...MOT...LOC 1830Z 266DEG 22KT 3886 8095 16
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 11:51 AM EDT | Special Weather Statement | RLX | Wayne | 54 min |
| Aug 17, 11:57 AM EDT | Special Weather Statement | RLX | Mason | 63 min |
| Aug 17, 12:20 PM EDT | Special Weather Statement | RLX | Mingo | 55 min |
| Aug 17, 12:48 PM EDT | Special Weather Statement | RLX | Cabell, Putnam | 57 min |
| Aug 17, 12:55 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Mason, Putnam | 65 min |
| Aug 17, 1:13 PM EDT | Tornado Warning | RLX | Cabell, Jackson, Kanawha, Putnam | 32 min |
| Aug 17, 1:18 PM EDT | Special Weather Statement | RLX | Logan, Mingo | 57 min |
| Aug 17, 1:41 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam, Roane | 34 min |
| Aug 17, 2:11 PM EDT | Special Weather Statement | RLX | Raleigh, Wyoming | 64 min |
| Aug 17, 2:24 PM EDT | Special Weather Statement | RLX | Clay, Kanawha | 36 min |
| Aug 17, 2:31 PM EDT | Special Weather Statement | RLX | Braxton, Gilmer, Lewis | 59 min |
| Aug 17, 3:03 PM EDT | Special Weather Statement | RLX | Clay, Nicholas, Webster | 57 min |
| Aug 17, 3:16 PM EDT | Special Weather Statement | RLX | Summers | 29 min |
| Aug 17, 3:45 PM EDT | Special Weather Statement | RLX | Randolph, Upshur | 60 min |
| Aug 17, 3:56 PM EDT | Special Weather Statement | RLX | Cabell | 34 min |
| Aug 17, 4:12 PM EDT | Flash Flood Warning | RLX | Cabell, Mason, Putnam | 3 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.